I am on Accutane 10 mg for mild acne, but there are blackheads on my nose. Can I go for a facial and have them removed while on the medicine?
Facials and Blackhead Removal While on Accutane?
Doctor Answers 6
Black Head Extraction While On Accutane
Facials with extractions are fine to do while on Accutane as long as the esthetician helping you is GENTLE. You do not want to be too aggressive, as over zealous extractions could lead to scarring.
Facials for blackheads while on Accutane
A facial can be helpful for the removal of stubborn blackheads while on Accutane. In fact, as Accutane loosens these plugs they may slide out more easily. That being said, make sure whoever removes then understands the effects of Accutane on the skin. Your skin will be more fragile on Accutane. Go to someone used to working on people on this medication.
No problem but...
be careful who you see as your skin will have impaired wound healing so they should not be very aggressive with the treatment.
but generally you should have no problems.
You might also like...
Extractions are okay on Accutane
I think it is safe to have extractions while you are on Accutane but I would prefer to see you have them done by your dermatologist. Accutane changes your skin dramatically making it more fragile and slower to heal. For this reason, your dermatologist is the best person to perform any procedure on your skin while you are on this medication.
Yes, but be gentle.
Thank you for your question.
Accutane treatment makes your skin very sensitive to cosmetic or other physical procedures. While you can get facials and extractions, gentle care must be taken so that the skin is not bleeding, cut, or too traumatized. Accutane impairs wound healing, so any skin that is damaged or broken may take a while to heal or may heal improperly. So, if you are going to get these procedures done, get them done gently and avoid being aggressive.
Hope this helps!
Facials and blackhead removal
Skin procedures do carry an increased risk of scarring while on accutane. I have had patients, in spite of my advice to the contrary, had blackhead/whitehead extractions while on higher doses of accutane with no residual effects, but you simply need to be aware of the risks. Accutane-related effects are dose-related so a 10 mg dose probably is associated with a relatively small risk. Hope this helps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.